Sarcoidosis associated with interferon-alpha therapy for chronic hepatitis C (Journal article)

Papaioannides, D./ Fotinou, M./ Korantzopoulos, P./ Latsi, P./ Sinapidis, D./ Akritidis, N./ Orphanidou, D.

BACKGROUND: Recombinant interferon-alpha (IFN-alpha ) is widely used for the treatment of chronic hepatitis C. Pulmonary side effects of IFN-alpha therapy seem to be rare. So far, only a few cases of sarcoidosis in association with IFN-alpha treatment of chronic hepatitis C have been CASE REPORT: A 52-year-old woman with chronic hepatitis C developed sarcoidosis during treatment with IFN-alpha. Diagnosis of sarcoidosis was based on chest imaging studies, the increased serum angiotensin converting enzyme levels, and the histology of a biopsied cervical lymph node. Spontaneous remission was observed following IFN-alpha withdrawal. CONCLUSIONS: Use of recombinant IFN-alpha in patients with chronic hepatitis C may trigger or contribute to the development of sarcoidosis in susceptible individuals. Patients should be monitored during and following IFN-alpha therapy for the occurrence of manifestations suggesting sarcoidosis.
Institution and School/Department of submitter: Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής
Keywords: Antiviral Agents/*adverse effects,Female,Hepatitis C, Chronic/*drug therapy,Humans,Interferon-alpha/*adverse effects,Lung Diseases/diagnosis/*etiology,Middle Aged,Recombinant Proteins,Sarcoidosis/diagnosis/*etiology
URI: https://olympias.lib.uoi.gr/jspui/handle/123456789/18459
ISSN: 1234-1010
Link: http://www.ncbi.nlm.nih.gov/pubmed/14704637
Appears in Collections:Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)

Files in This Item:
There are no files associated with this item.


 Please use this identifier to cite or link to this item:
https://olympias.lib.uoi.gr/jspui/handle/123456789/18459
  This item is a favorite for 0 people.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.